Alert archive / Alabama / Special Marine Warnings in 2002

Special Marine Warning 133, NWS Mobile, AL

November 5, 2002

NWS Mobile, AL issued this special marine warning at Nov 5, 2002, 12:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2002, 12:00 PM CST (18:00 UTC)
Expired
Nov 5, 2002, 2:00 PM CST
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 9:40 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 5, 9:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
940 AM CST TUE NOV 5 2002

ZONES UPDATED TO INCLUDE TOR WATCH #735 IN EFFECT UNTIL 21Z/3:00 PM.

16/MILLER

************** PREVIOUS **************************
LATEST SURFACE ANALYSIS SHOWS THE EXPECTED SURFACE LOW NEAR THE
MOUTH OF THE SABINE RIVER WITH AREA RADAR LOOPS SHOWING WIDESPREAD
CONVECTION UPSTREAM ACROSS LOUISIANA.  AS THE PROGRESSIVE H5
LONGWAVE SYSTEM CURRENTLY OVER THE PLAINS ADVANCES EASTWARD...THE
SURFACE LOW WILL MOVE TO NEAR D.C. BY WEDNESDAY MORNING WITH A COLD
FRONT HAVING SWEPT THROUGH THE FORECAST AREA.  ISOLATED CONVECTION
CURRENTLY OVER THE FORECAST AREA WILL BECOME NUMEROUS TO WIDESPREAD
THIS AFTERNOON INTO THIS EVENING...THEN TAPER OFF OVERNIGHT AS THE
FRONT COMPLETES MOVING THROUGH THE AREA.  CANNOT OVERLOOK THE RISK
OF SOME SEVERE STORM DEVELOPMENT GIVEN THE 50-60 KT H85 JET WHICH
WILL HELP TO DRIVE HELICITY VALUES INTO THE 200-400 RANGE THIS
AFTERNOON.  WITH CAPES EXCEEDING 1500...EXPECT THAT ISOLATED
SUPERCELLS WILL DEVELOP AHEAD OF THE FRONT.  GIVEN THIS AND SPC
SLIGHT RISK OUTLOOK...WILL ADD SOME STORMS MAY BE SEVERE TO TEXT
TODAY.  IN THE WAKE OF THE FRONT...LAYER LIFTED CLOUDINESS WILL
EVENTUALLY THIN OUT BY WEDNESDAY AFTERNOON.

FIRE...NO CONCERNS.

MARINE...SOUTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS LATE THIS
AFTERNOON WITH SEAS BUILDING TO 5-7 FEET.  IN THE WAKE OF THE
FRONT...NORTHERLY WINDS AROUND 20 KNOTS WILL EVENTUALLY SUBSIDE
BELOW SMALL CRAFT CONDITIONS ON THURSDAY.

PRELIM NUMBERS...
MOB TX 077/054 069/043 066 298910
PNS TX 079/059 070/047 066 297910
DTS TX 078/062 070/048 067 297920
GZH TX 076/054 064/039 065 298910
2RO TX 068/046 062/037 064 29+8-0
61A TX 070/049 063/038 064 29+9-0

.MOB...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.
Hazardous weather outlook, Nov 5, 5:20 AM CST, 6 hours 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST TUE NOV 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.TODAY...

A LOW PRESSURE SYSTEM WILL MOVE FROM LOUISIANA TO THE EASTERN STATES
TODAY AND BRING A STRONG COLD FRONT THROUGH THE REGION TONIGHT.
STRONG SOUTHERLY WINDS AND PLENTY OF LOW LEVEL MOISTURE WILL RESULT
IN A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
REGION TODAY.  LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE
ABUNDANT SHOWERS AND THUNDERSTORMS...BUT NO WIDESPREAD FLASH
FLOODING IS EXPECTED.  THE INCREASING SOUTHERLY WINDS WILL RESULT IN
A HIGH THREAT OF RIP CURRENTS NEAR THE BEACHES TODAY.

.SPOTTER CALL TO ACTION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE READY FOR ACTIVATION
IN THE EVENT SEVERE WEATHER DEVELOPS OVER THE AREA.

.WEDNESDAY THROUGH MONDAY...

MODERATE TO STRONG NORTHERLY WINDS WILL USHER COOLER AND DRIER AIR
INTO THE REGION THROUGH THURSDAY.  WINDS WILL SUBSIDE AND BECOME
SOUTHERLY BY SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE
PLAINS.  SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA SATURDAY AND SUNDAY...BUT NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.

In the hours before

Special weather statement, Nov 5, 9:50 AM CST, 2 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST TUE NOV 5 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING COUNTIES VALID UNTIL 3 PM CST TODAY...

IN SOUTHEAST MISSISSIPPI...

WAYNE...GREENE...PERRY...STONE...AND GEORGE.

IN SOUTH ALABAMA...

CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE...
BUTLER...CRENSHAW...CONECUH...COVINGTON...ESCAMBIA...
BALDWIN...AND MOBILE.

IN NORTHWEST FLORIDA...

ESCAMBIA...SANTA ROSA...OKALOOSA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 9:48 AM CSTTornado WarningMOBWashington3 hr
Nov 5, 10:08 AM CSTTornado WarningMOBClarke3 hr
Nov 5, 11:18 AM CSTTornado WarningMOBConecuh6 days
Nov 5, 11:18 AM CSTTornado WarningMOBEscambia6 days
Nov 5, 11:42 AM CSTTornado WarningMOBButler6 days
Nov 5, 12:00 PM CSTSpecial Marine WarningMOB2 hr
Nov 5, 12:31 PM CSTSevere Thunderstorm WarningMOB44 min
Nov 5, 12:40 PM CSTTornado WarningMOBCrenshaw6 days
Nov 5, 1:21 PM CSTSevere Thunderstorm WarningMOB54 min
Nov 5, 1:32 PM CSTTornado WarningMOBBaldwin10 days
Nov 5, 1:54 PM CSTSpecial Marine WarningMOB2 hr
Nov 5, 3:48 PM CSTSpecial Marine WarningMOB102 min
Nov 5, 3:48 PM CSTSpecial Marine WarningMOB102 min
Nov 5, 11:06 AM CSTTornado WarningMOBEscambia3 hr
Nov 5, 2:43 PM CSTTornado WarningMOBEscambia, Santa Rosa44 days

Nearby

Special Marine Warnings in Alabama, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.